Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 26, 2024, 12:54 AM CDT for Dallas County, Polk County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 12:54 AM CDT (05:54 UTC)
- Expired
- May 26, 2024, 1:10 AM CDT
- In force
- 16 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:04 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
The text
As transmitted.
714
WFUS53 KSGF 260554
TORSGF
MOC059-167-260645-
/O.NEW.KSGF.TO.W.0053.240526T0554Z-240526T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
1254 AM CDT Sun May 26 2024
The National Weather Service in Springfield has issued a
* Tornado Warning for...
West central Dallas County in southwestern Missouri...
East central Polk County in southwestern Missouri...
* Until 145 AM CDT.
* At 1253 AM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles northeast of Bolivar, moving east at 20
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Buffalo, Halfway, Louisburg, and Goodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3763 9330 3772 9330 3778 9308 3761 9304
TIME...MOT...LOC 0553Z 254DEG 18KT 3766 9329
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Titus1 follow-up statement
688 WWUS53 KSGF 260610 RRA SVSSGF Severe Weather Statement National Weather Service Springfield MO 110 AM CDT Sun May 26 2024 MOC059-167-260620- /O.CAN.KSGF.TO.W.0053.000000T0000Z-240526T0645Z/ Dallas MO-Polk MO- 110 AM CDT Sun May 26 2024 ...THE TORNADO WARNING FOR WEST CENTRAL DALLAS AND EAST CENTRAL POLK COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 500 AM CDT for southwestern Missouri. && LAT...LON 3763 9330 3772 9330 3778 9308 3761 9304 TIME...MOT...LOC 0609Z 254DEG 18KT 3768 9318 $$ Titus
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 26, 12:34 AM CDT, 20 minutes earlier. Its key messages:
- Slight (2 of 5) to Moderate (4 of 5) Risk for severe thunderstorms late tonight into Sunday morning (between 11 pm
- 7 am). Damaging winds up to 80 mph and hail up to baseballs are the primary potential severe weather hazards. There is also a conditional risk for a few tornadoes.
- Flood Watch in effect tonight for the entire area. Repeating thunderstorms could produce 1-3 inches of rainfall.
- Slight (2 of 5) to Enhanced (3 of 5) Risk for severe thunderstorms on Sunday afternoon and evening. Primary hazards are damaging winds up to 70 mph and large hail up to golf balls.
Area forecast discussion, May 26, 12:34 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1234 AM CDT Sun May 26 2024
.KEY MESSAGES...
- Slight (2 of 5) to Moderate (4 of 5) Risk for severe
thunderstorms late tonight into Sunday morning (between 11 pm
- 7 am). Damaging winds up to 80 mph and hail up to baseballs
are the primary potential severe weather hazards. There is
also a conditional risk for a few tornadoes.
- Flood Watch in effect tonight for the entire area. Repeating
thunderstorms could produce 1-3 inches of rainfall.
- Slight (2 of 5) to Enhanced (3 of 5) Risk for severe
thunderstorms on Sunday afternoon and evening. Primary hazards
are damaging winds up to 70 mph and large hail up to golf
balls.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 255 PM CDT Sat May 25 2024
This Afternoon-Evening: A warm front is lifting north through
the area this afternoon ahead of the next approaching shortwave
trough. Ahead of this next system late tonight into Sunday, a
rather dry and warm afternoon is unfolding. Highs will range
from lower to middle 80s across the area, with dewpoints
climbing into the middle to upper 60s, near 70 as the front warm
front lifts into central Missouri. Expectations are for the area
to remain capped through the afternoon and evening. This has
been well captured by the guidance. Supercell thunderstorms will
develop west of the area across the Southern/Central Plains,
with a Moderate Risk (4 of 5) draped across this area.
Tonight: By tonight, the atmosphere becomes primed for
development of severe thunderstorms. A brief overview of the
environment, depicts instability around 2000 to 4000 J/kg in
the vicinity of 0-6 km deep layer shear of 35 to 40 knots. Both
deep layer and low-level shear will be on the increase into
tonight. Additionally, a low-level jet around 45 to 50 knots
builds into the area tonight, which will further amplify low-
level flow into the region. This will correspond to strong mid-
level flow around 500 mb. SPC highlights a Moderate Risk (4 of
5) into southeast Kansas and southwest Missouri. Further east,
Enhanced (3 of 5) to Slight (2 of 5) risk exists into Missouri.
Ongoing supercell thunderstorms to the west will slowly slide
into the area, generally after midnight for portions of far
southeast Kansas and along the Missouri/Arkansas border.
Supercell coverage may not be widespread, though the activity
that is present will likely be intense. Initial thought is that
activity will remain semi- discrete in nature for areas along
and west of Interstate 49. Hazards in this area include
destructive damaging wind gusts up to 80 mph, large hail up
baseballs, and a strong tornado or two. The tornado environment
is characterized by sufficient 0-1 km shear around 25 to 30
knots and SRH values around 250 to 300 m2/s2. With winds
slightly backed out of southeast and low LCLs, mature supercells
may be able to tap into a favorable low-level environment.
However, a tornado outbreak is not expected at this time as the
window for tornadic development in short-lived before the
activity grows upscale. Additionally, steep mid-level lapse
rates and ample instability through the hail growth zone
supports large hail. Large Hail Parameter paints a picture of
values greater 20. As thunderstorms push further east towards
Highway 65 in the early morning hours, the transition from
supercells into line segments is expected. The primary hazard
will become damaging wind gusts up to 80 mph, with less focus on
large hail. As for tornadoes, 0-3 km shear around 25 knots from
the west- southwest, would support a few brief and weaker
tornadoes where the segments are able to become balanced along
the UDCZ and bowing structures exist. CAMs suggest this line of
thunderstorms to persist into central and south central
Missouri, towards sunrise Sunday morning. Damaging wind gusts of
60 to 70 mph will be the primary risk with a gradual
"weakening" trend east of Highway 65, though some guidance
suggests otherwise. This will need to be monitored closely with
radar and mesoscale trends. There is an additional concern for
localized heavy rainfall and flooding across the area. HREF
highlights a few corridors, particularly across west central
into central Missouri of 1 to 3 inches or more in short periods
of time where thunderstorms train over the same areas. Pinning
down these exact locations in subjective in nature, but the
general consensus is that the conditions are favorable for
heavy rainfall with efficient rainfall rates to produce flash
flooding. Additionally, there may be some backbuilding in the
vicinity of the warm front and nose of the low-level jet into
this area. A Flood Watch has been issued for late tonight (1 AM
Sunday) through Sunday evening (7 PM) to account for this
increasing potential.
Sunday: The overnight MCS complex will be ongoing Sunday morning
across portions of central and south central MO. How the
overnight MCS evolves through Sunday morning will play a key
role in the potential for additional strong to severe
thunderstorms Sunday afternoon and evening along the trailing
cold front. If thunderstorms are able to redevelop, the
atmosphere will be supportive of large hail up to golf balls and
damaging wind gusts up to 70 mph. The area of greatest risk
extends from central into south central Missouri where an
Enhanced (3 of 5) Risk exists.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 255 PM CDT Sat May 25 2024
(From Previous AFD) Upper level wave will push through on
Sunday night with a drier air mass moving into the area. This
should clear the convection to the southeast of the area with
temperatures dipping into the upper 50s to low 60s.
An upper low in Canada will drop southeast into the Great Lakes
region early in the week bringing more of a northwesterly flow
aloft to the area. The best moisture axis should remain over the
deep south into the southern plains with precipitation chances
fairly low for the first half of the work week.
An upper level ridge will begin to push into the area on
Thursday with moisture beginning to increase over the western
CWA by late in the week. Temperatures in the long term period
look to remain seasonal for this time of year.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1229 AM CDT Sun May 26 2024
For the 06z TAFS, some isolated/scattered strong to severe
convection over northeast OK and southeast KS will push into the
area over the next several hours affecting all 3 TAF sites.
Additional convection to the northwest in northeast KS will
likely form into a squall line and dive southeast into the area,
possibly affecting SGF between 11z and 16z this morning.
Scattered afternoon convection can't be ruled out, but most of
this activity should stay north and east of the forecast points.
The strong and severe convection will have the potential for
large hail and severe wind gusts. Things should clear out during
the early evening hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through this evening for KSZ073-097-101.
MO...Flood Watch through this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...LindenbergHazardous weather outlook, May 25, 8:58 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 858 PM CDT Sat May 25 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 858 PM CDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Severe thunderstorms expected late tonight into Sunday morning between 11 pm to 7 am. Hazards include destructive damaging wind gusts up to 80 mph, large hail up to the size of baseballs, and several tornadoes, a few of which could be strong. The highest risk for large hail and strong tornadoes is across southeast Kansas into western Missouri, generally west of Highway 65. Additional risk for embedded brief tornadoes as a line of thunderstorms progresses east of Highway 65. Frequent cloud to ground lightning is likely with the storms. Thunderstorm clusters may move over the same areas overnight which would pose a flash flood threat. Some locations could receive 1 to 3 inches of rainfall with localized amounts up to 5 inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional strong to severe thunderstorms are possible again on Sunday with large hail and damaging winds the primary potential severe weather hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight for the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 19 min |
| May 25, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 42 min |
| May 25, 11:37 PM CDT | Tornado Warning | SGF | Cedar, Dade | 23 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| May 25, 11:55 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 65 min |
| May 25, 11:55 PM CDT | Tornado Warning | SGF | Benton | 23 min |
| May 26, 12:15 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 45 min |
| May 26, 12:31 AM CDT | Tornado Warning | SGF | Polk | 44 min |
| May 26, 1:15 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 3 hr |
| May 26, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 49 min |
| May 26, 2:36 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 54 min |
| May 26, 3:00 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 26, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 44 min |
| May 26, 3:10 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Vernon | 65 min |
| May 26, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 42 min |
| May 26, 3:29 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 46 min |
| May 26, 3:31 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 44 min |
| May 26, 3:32 AM CDT | Tornado Warning | SGF | Douglas, Taney | 28 min |
| May 26, 3:36 AM CDT | Tornado Warning | SGF | Webster, Wright | 24 min |
| May 26, 3:36 AM CDT | Tornado Warning | SGF | Dade, Lawrence | 24 min |
| May 26, 3:44 AM CDT | Tornado Warning | SGF | Wright | 31 min |
| May 26, 3:49 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 41 min |
| May 26, 3:51 AM CDT | Tornado Warning | SGF | Ozark, Taney | 24 min |
| May 26, 4:03 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
| May 26, 4:04 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Laclede and 2 more | 41 min |
| May 26, 4:05 AM CDT | Flash Flood Warning | SGF | Dade, Polk | 6 hr |
| May 26, 4:07 AM CDT | Tornado Warning | SGF | Ozark | 38 min |
| May 26, 4:09 AM CDT | Tornado Warning | SGF | Wright | 25 min |
| May 26, 4:11 AM CDT | Tornado Warning | SGF | Dallas | 12 min |
| May 26, 4:24 AM CDT | Tornado Warning | SGF | Douglas | 37 min |
| May 26, 4:26 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 49 min |
| May 26, 4:44 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede | 6 hr |
| May 26, 4:47 AM CDT | Tornado Warning | SGF | Howell | 17 min |
| May 26, 4:57 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| May 26, 5:09 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark | 66 min |
| May 26, 5:19 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 41 min |
| May 26, 5:22 AM CDT | Tornado Warning | SGF | Shannon | 17 min |
| May 26, 5:31 AM CDT | Tornado Warning | SGF | Oregon | 44 min |
| May 26, 6:10 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 13 min |
| May 26, 6:11 AM CDT | Areal Flood Warning | SGF | Barry | 6 hr |
| May 26, 6:13 AM CDT | Areal Flood Advisory | SGF | Shannon, Texas | 6 hr |
| May 26, 7:12 AM CDT | Areal Flood Warning | SGF | Barry | 5 hr |
| May 26, 8:25 AM CDT | Special Weather Statement | SGF | Shannon | 35 min |
| May 26, 8:29 AM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| May 26, 8:56 AM CDT | Areal Flood Warning | SGF | McDonald, Newton | 11 hr |
| May 26, 10:18 AM CDT | Areal Flood Warning | SGF | Dade, Dallas, Polk | 10 hr |
| May 26, 10:59 AM CDT | River Flood Warning | SGF | Shannon | 33 hr |
| May 26, 11:38 AM CDT | River Flood Warning | SGF | Cedar | 30 hr |
| May 26, 12:04 PM CDT | Areal Flood Warning | SGF | Barry | 8 hr |
| May 26, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 38 min |
| May 26, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| May 26, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 41 min |
| May 26, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 39 min |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 57 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Miller, Morgan | 54 min |
| May 26, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 62 min |
| May 26, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 60 min |
| May 26, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 59 min |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 24 min |
| May 26, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 38 min |
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan | 66 min |
| May 26, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 61 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 67 min |
| May 26, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| May 26, 4:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 20 min |
| May 26, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 43 min |
| May 26, 4:34 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 56 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Polk | 64 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 62 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory | 35 min |
| May 26, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 49 min |
| May 26, 5:06 PM CDT | Tornado Warning | SGF | Texas, Wright | 39 min |
| May 26, 5:08 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 66 min |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 66 min |
| May 26, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 43 min |
| May 26, 5:20 PM CDT | Tornado Warning | SGF | Dent, Phelps, Pulaski | 40 min |
| May 26, 5:21 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk, Pulaski and 1 more | 6 hr |
| May 26, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk, Pulaski | 52 min |
| May 26, 5:26 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 49 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.